Numerical solution of the Maxwell equations in time-varying media using Magnus expansion

I. Faragó, Ágnes Havasi, Robert Horváth

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

For the Maxwell equations in time-dependent media only finite difference schemes with time-dependent conductivity are known. In this paper we present a numerical scheme based on the Magnus expansion and operator splitting that can handle time-dependent permeability and permittivity too. We demonstrate our results with numerical tests.

Original languageEnglish
Pages (from-to)137-149
Number of pages13
JournalCentral European Journal of Mathematics
Volume10
Issue number1
DOIs
Publication statusPublished - Feb 2012

Fingerprint

Magnus Expansion
Maxwell's equations
Time-varying
Numerical Solution
Operator Splitting
Permittivity
Finite Difference Scheme
Permeability
Numerical Scheme
Conductivity
Demonstrate

Keywords

  • Magnus expansion
  • Maxwell equations
  • Numerical solution
  • Operator splitting

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Numerical solution of the Maxwell equations in time-varying media using Magnus expansion. / Faragó, I.; Havasi, Ágnes; Horváth, Robert.

In: Central European Journal of Mathematics, Vol. 10, No. 1, 02.2012, p. 137-149.

Research output: Contribution to journalArticle

@article{395a4ae9063149669429d9df1ebe784e,
title = "Numerical solution of the Maxwell equations in time-varying media using Magnus expansion",
abstract = "For the Maxwell equations in time-dependent media only finite difference schemes with time-dependent conductivity are known. In this paper we present a numerical scheme based on the Magnus expansion and operator splitting that can handle time-dependent permeability and permittivity too. We demonstrate our results with numerical tests.",
keywords = "Magnus expansion, Maxwell equations, Numerical solution, Operator splitting",
author = "I. Farag{\'o} and {\'A}gnes Havasi and Robert Horv{\'a}th",
year = "2012",
month = "2",
doi = "10.2478/s11533-011-0074-3",
language = "English",
volume = "10",
pages = "137--149",
journal = "Open Mathematics",
issn = "1895-1074",
publisher = "Walter de Gruyter GmbH & Co. KG",
number = "1",

}

TY - JOUR

T1 - Numerical solution of the Maxwell equations in time-varying media using Magnus expansion

AU - Faragó, I.

AU - Havasi, Ágnes

AU - Horváth, Robert

PY - 2012/2

Y1 - 2012/2

N2 - For the Maxwell equations in time-dependent media only finite difference schemes with time-dependent conductivity are known. In this paper we present a numerical scheme based on the Magnus expansion and operator splitting that can handle time-dependent permeability and permittivity too. We demonstrate our results with numerical tests.

AB - For the Maxwell equations in time-dependent media only finite difference schemes with time-dependent conductivity are known. In this paper we present a numerical scheme based on the Magnus expansion and operator splitting that can handle time-dependent permeability and permittivity too. We demonstrate our results with numerical tests.

KW - Magnus expansion

KW - Maxwell equations

KW - Numerical solution

KW - Operator splitting

UR - http://www.scopus.com/inward/record.url?scp=83055161712&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=83055161712&partnerID=8YFLogxK

U2 - 10.2478/s11533-011-0074-3

DO - 10.2478/s11533-011-0074-3

M3 - Article

AN - SCOPUS:83055161712

VL - 10

SP - 137

EP - 149

JO - Open Mathematics

JF - Open Mathematics

SN - 1895-1074

IS - 1

ER -